Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

What is a normal level of IGA ?

My son was diagnosed with an IGA deficiency at the age of 3. His level was at a 12. We had him tested again when he was 7 and his level went up to a 17. We had him tested again at the age of almost 9 and his levels went back down to a 12. Question #1 What is a normal level of IGA ? Question #2 Why would his levels rise and fall? Question #3 is it common to have stomach problems with IGA deficiency. No one can figure out why his stomach hurts all the time. It has been 2 years with a belly ache now.
Asked On : Fri, 18 Feb 2011
Answers:  5 Views:  1210
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
Orthopaedic Surgeon 's  Response
Welcome to Healthcare Magic
For 9-10 year old boy usually more than 30mg/dL of IgA would be normal. IgA may rise transiently when there is exposure to certain antigens, so as to fight off infection. IgA is the immunity present in secretions of the gastrointestinal tract and even the nose, throat and lungs. So defecient IgA prones for infection in these regions and can cause nausea, diarrhoea as well. There is no specific treatment for this disorder. Make sure he gets his vaccination against Measles, Polio in time. Also he needs protection from air borne, food borne diseases so use discretion and provide him with proper protection against these problems. Usually prognosis is very good.
Answered: Wed, 7 Sep 2011
I find this answer helpful
  User's Response
Dear Nikki Shipley
Normal Value of IgA is- 78-367 mg/dl and according to age i.e from 9-11 years it should be 131 +/- 60 but these are all optimum values. Alteration in the value of IgA level is because of immunity alteration but we can't say the exact cause. Yes in patients with low IgA level sometimes they have problem with stomach. But before concluding anything I would like to know more about your son problem in detail so I recommend you to contact me on www.spandanhomeocure.com
Answered: Tue, 6 Sep 2011
General & Family Physician Dr. Jitender Chauhan's  Response
Hello, welcome to Healthcaremagic. For the age of 3 years the normal level of IgA are 34 to 108 mg/dl. The levels of IgA fluctuate in prescence of an infective agent in body. People with selective IgA deficiency are usually asymptomatic, but can have increased frequency of infections, particularly in the respiratory, digestive and genitourinary systems, for example, sinusitis and urinary tract infections. These infections are generally mild. So the reason for stomach pain in your child is also due to repetitive infections. You must make sure to get prompt treatment in case of any infection in your child. Wish your child good health.
Answered: Fri, 30 Sep 2011
I find this answer helpful
General & Family Physician Dr. Jitender Chauhan's  Response
Hello, welcome to Healthcaremagic. For the age of 3 years the normal level of IgA are 34 to 108 mg/dl. The levels of IgA fluctuate in prescence of an infective agent in body. People with selective IgA deficiency are usually asymptomatic, but can have increased frequency of infections, particularly in the respiratory, digestive and genitourinary systems, for example, sinusitis and urinary tract infections. These infections are generally mild. So the reason for stomach pain in your child is also due to repetitive infections. You must make sure to get prompt treatment in case of any infection in your child. Wish your child good health.
Answered: Fri, 30 Sep 2011
I find this answer helpful
  User's Response
Hi my son is almost 2 and his IGA is 11 and he has to be medicated with Ketotifen.
He has always had problems with his tummy and he has EGID (http://www.apfed.org/egid.htm) which we now have under control and he is sooo much better.
Does he have any of trhe below?

■Nausea or vomiting
■Diarrhea
■Failure to thrive (poor growth or weight loss)
■Abdominal or chest pain
■Reflux that does not respond to usual therapy (which includes proton pump inhibitors, a medicine which stops acid production)
■Difficulty swallowing (dysphagia)
■Food impactions (food gets stuck in the throat)
■Delayed emptying of the stomach (gastroparesis)
■Anorexia (poor appetite)
■Bloating
■Anemia
■Blood in the stool

good luck i hope they help you. x
Answered: Fri, 18 Feb 2011
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor